Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 294, NWS Raleigh, NC

August 13, 2011Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 13, 2011, 10:10 AM EDT for Scotland County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 10:10 AM EDT (14:10 UTC)
Expired
Aug 13, 2011, 11:00 AM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Scotland County, NC

The radar

The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6909 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS52 KRAH 131410
SVRRAH
NCC165-131500-
/O.NEW.KRAH.SV.W.0294.110813T1410Z-110813T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1100 AM EDT

* AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GIBSON...OR OVER LAURINBURG...MOVING
  NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL HILL...
  LAURINBURG...
  EAST LAURINBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3464 7948 3478 7965 3498 7944 3491 7935
      3484 7935 3483 7934 3482 7935 3477 7933
      3467 7942
TIME...MOT...LOC 1410Z 227DEG 9KT 3473 7954

$$

VINCENT
4 follow-up statements
980 
WWUS52 KRAH 131418
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 AM EDT SAT AUG 13 2011

NCC165-131500-
/O.CON.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1018 AM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SCOTLAND COUNTY...

AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LAURINBURG...MOVING NORTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAUREL HILL...EAST
LAURINBURG AND WAGRAM.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3464 7948 3478 7965 3498 7944 3491 7935
      3484 7935 3483 7934 3482 7935 3477 7933
      3467 7942
TIME...MOT...LOC 1418Z 225DEG 9KT 3474 7950

$$

VINCENT
159 
WWUS52 KRAH 131429
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EDT SAT AUG 13 2011

NCC165-131500-
/O.CON.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1029 AM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHERN SCOTLAND COUNTY...

AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTH
OF LAURINBURG...MOVING EAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAST LAURINBURG.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3464 7948 3478 7965 3483 7951 3481 7942
      3479 7939 3479 7937 3477 7933 3467 7942
TIME...MOT...LOC 1429Z 251DEG 10KT 3468 7945

$$

VINCENT
207 
WWUS52 KRAH 131444
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 AM EDT SAT AUG 13 2011

NCC165-131500-
/O.CON.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1044 AM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHERN SCOTLAND COUNTY...

AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTH
OF LAURINBURG...MOVING NORTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...EAST LAURINBURG.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF 
LIGHTNING...PARTICULARLY NEAR THE SOUTH CAROLINA BORDER. SEEK 
SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU CANNOT 
SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3474 7960 3481 7947 3480 7943 3477 7940
      3476 7937 3475 7935 3467 7942 3464 7948
TIME...MOT...LOC 1444Z 236DEG 6KT 3468 7950

$$

VINCENT
474 
WWUS52 KRAH 131454
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT SAT AUG 13 2011

NCC165-131504-
/O.EXP.KRAH.SV.W.0294.000000T0000Z-110813T1500Z/
SCOTLAND NC-
1054 AM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCOTLAND COUNTY
EXPIRES AT 1100 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3474 7960 3481 7947 3480 7943 3477 7940
      3476 7937 3475 7935 3467 7942 3464 7948
TIME...MOT...LOC 1454Z 236DEG 6KT 3469 7948

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:35 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 13, 6:35 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
635 AM EDT SAT AUG 13 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL
SHIFT OFFSHORE TODAY. THE RETURN FLOW ON THE BACK SIDE OF THE
HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO
RETURN NORTH AS A WARM FRONT TONIGHT. A STRONG UPPER DISTURBANCE AND
COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 310 AM SATURDAY...

SOUTHEASTERLY FLOW AND WARM MOISTURE ADVECTION ARE EVIDENT THIS
MORNING IN INCREASINGLY VEERING LOW LEVEL VAD WIND PROFILES AND 20C+
DEWPOINTS AT 925MB AT KMHX/KCHS.  UPSLOPE DRIVEN SHOWERS ARE
BEGINNING TO POP UP OVER THE FOOTHILLS AND WARM ADVECTION CONVECTIVE
CELLS OFFSHORE OF KILM ARE RAPIDLY BECOMING MORE NUMEROUS.  THIS
PRECIP IS ALSO BEING AIDED BY A REMNANT WEAK SHEAR AXIS ALOFT.  WILL
INCREASE POPS OVER THE WESTERN PIEDMONT AND ALSO THE SOUTHERN
COASTAL PLAIN/SANDHILLS THROUGH SUNRISE BASED ON THESE RADAR
TRENDS.  WILL ALSO SHOW CLOUDS INCREASING FROM THE WEST...WHERE
STRATUS HAS DEVELOPED...TO THE EAST AS ONSHORE MOISTURE FLUX
CONTINUES.

GIVEN THAT SHOWERS ARE ALREADY BECOMING MORE NUMEROUS ACROSS JUST
OUTSIDE OF THE CWA THIS MORNING...AND THAT THE INVERTED TROUGH ALONG
THE COAST IS FORECAST TO PUSH INLAND AND GIVE WAY TO CONFLUENT
SOUTHEASTERLY LOW LEVEL FLOW FROM OFFSHORE WHERE PWS ARE AROUND 2
INCHES...FEEL COMFORTABLE RAISING POPS TO LIKELY TODAY.  WILL SHOW
AND INCREASING TREND THROUGHOUT THE DAY FROM SOUTHWEST TO NORTHEAST
AS THE SURFACE RIDGE OVER SOUTHEAST VIRGINIA SHIFTS OFFSHORE AND AN
UPPER DISTURBANCE UPSTREAM OVER CENTRAL TN/KY APPROACHES FROM THE
WEST.  MOST MODELS SHOW ONLY MODEST DESTABILIZATION OF 1500 J/KG OF
MLCAPE TODAY...LIKELY DUE TO WIDESPREAD CLOUD COVER AND MOIST
PROFILES.  DEEP LAYER SHEAR IS ALSO FORECAST TO REMAIN WEAK AROUND
20KT AT BEST TODAY...SO DONT EXPECT VERY INTENSE CONVECTION...THOUGH
THE THREAT OF A PRECIP LOADED MICROBURST IS POSSIBLE.  A GENERAL
SOUTH TO NORTH MOVEMENT OF INVIDIOUSLY CELLS MAY LEAD TO SOME
TRAINING OF MULTIPLE STORMS AND LOCALIZED MINOR FLOODING.

HIGHS MAY END UP BEING VERY TRICKY..DEPENDING ON PRECIP
COVERAGE...BUT SOUNDINGS SHOW SOME DRYING ALOFT AND POTENTIAL FOR
BREAKS IN CLOUD COVER OVER THE WESTERN PIEDMONT THIS THIS
AFTERNOON.  NOT CONFIDENT ENOUGH TO JUMP COMPLETELY ON THIS..BUT
WILL SHOW SOME UNIFORMITY TO HIGHS ACROSS THE NORTHERN HALF OF THE
CWA.  HIGHS 85-87.

CONFIDENCE IN THE PRECIP FORECAST DECREASES TONIGHT AS THE CWA WILL
LIKELY LIE BETWEEN THE AFOREMENTIONED UPPER DISTURBANCE...FORECAST
TO MOVE TO THE COASTAL PLAIN THIS EVENING...AND A STOUT SHORTWAVE
DIGGING THROUGH THE MIDWEST.  MAY SEE A LULL IN CONVECTION AROUND
MIDNIGHT...WITH AN UPSWING IN ACTIVITY TOWARD DAYBREAK AS HEIGHT
FALLS AND Q VECTOR CONVERGENCE INCREASE.  LOWS AROUND 70.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 330 AM...

PRESSURE SURFACES FALLING ACROSS THE SOUTHEAST AS LONG WAVE TROUGH
ADVANCES TOWARD THE MID ATLANTIC STATES SUNDAY. PRECIPITABLE WATERS
RISING TO 1.75 TO TWO INCHES WITH WINDS OF FIFTEEN TO TWENTY-FIVE
KNOTS IN THE MID AND UPPER LEVELS. RELATIVELY AVERAGE INSTABILITY
AND CAPE FORECAST ALTHOUGH MODEL SOUNDINGS IMPLY MUCH OF THE CAPE
COULD BE CONCENTRATED IN THE MID LEVELS NEAR FREEZING. CLOUDS AND
PRECIPITATION EARLY IN THE DAY WILL FURTHER LIMIT SEVERE POTENTIAL
WITH PRECIPITATION LOADED WET MICROBURSTS THE THREAT. ENOUGH WIND TO
LIKELY LIMIT ANY FLOOD THREAT TO TRAINING ECHOES OR MORE URBAN
AREAS. ENOUGH LOW LEVEL CONVERGENCE EXPECTED FOR A SEVENTY PERCENT
RAIN CHANCE DURING THE AFTERNOON.

SURFACE TROUGH FORECAST TO BE NEAR OF EAST OF HIGHWAY ONE EARLY
SUNDAY EVENING AND AREAS TO THE WEST MAY END UP DRY SUNDAY NIGHT.
THIRTY PERCENT RAIN CHANCE NORTHWEST RISING TO FIFTY PERCENT EAST
WITH RAIN CHANCES DRYING UP AFTER MIDNIGHT.

PRECIPITABLE WATERS FALL BELOW 1.5 INCHES IN THE WEST MONDAY WITH
FLOW BECOMING NORTHWEST. RAIN CHANCES LOOK SLIGHT OR LESS WITH THE
HIGHEST RISK EAST OF INTERSTATE 95 MONDAY AFTERNOON. LONG WAVE
TROUGH SHIFTS INTO THE ATLANTIC LATE MONDAY NIGHT AND THE REMAINDER
OF THE FORECAST PERIOD WILL BE DRY.

SUNDAY HIGH TEMPERATURES FORECAST TO BE LOW TO MID 80S AND PERHAPS
TOO WARM IF CLOUDS AND RAIN EARLY AND PERSISTENT ENOUGH. MORE
SUNSHINE MONDAY AND TUESDAY WILL PUSH HIGH TEMPERATURES TO MID 80S
TO LOWER 90S. LOW TEMPERATURES MID 60S TO LOWER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 305 AM...

UPPER LEVEL SPLIT FLOW PATTERN WEDNESDAY MORNING OVER THE EASTERN
UNITED STATES WITH AGREEMENT IN DIGGING A MINOR SHORT WAVE INTO THE
CAROLINAS BY LATE AFTERNOON. THE BEST RAIN CHANCE WILL BE IN THE
WEST BUT NO MORE THAN SLIGHT CHANCE GIVEN THE WEAK WIND FIELD AND
LACK OF DEEP MOISTURE.

MOISTURE IN THE AIR COLUMN ON THE INCREASE WEDNESDAY NIGHT INTO
THURSDAY AS LOW LEVEL WINDS SHIFT TO SOUTH AND INCREASE. WITH WINDS
RELATIVELY WEAK AND UNIFORM FROM THE WEST THURSDAY AND LOW CAPE...
AFTERNOON RAIN CHANCES NO MORE THAN THIRTY PERCENT. SOME INCREASE IN
THE MID LEVEL WINDS FRIDAY AS THE LONG WAVE TROUGH DIGS SLIGHTLY
SOUTHWARD. GIVEN THE EVENT IS SIX DAYS OUT... WILL HOLD POPS AT
THIRTY PERCENT FRIDAY.

LOW LEVEL THICKNESS NEAR CLIMATOLOGY AND TEMPERATURES WILL FOLLOW
SUIT. AFTERNOON HIGH TEMPERATURES MID 80S TO LOWER 90S. LOW
TEMPERATURES MID TO UPPER 60S.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 635 AM SATURDAY...

INCREASINGLY ADVERSE AVIATION CONDITIONS ARE EXPECTED THROUGH THE
TAF PERIOD.  AS SOUTHEASTERLY FLOW INCREASES THIS MORNING...STRATUS
HAS DEVELOPED OVER THE FOOTHILLS AND WESTERN PIEDMONT.  THERE
SCATTERED SHOWERS AND PATCHES OF MVFR AND IFR STRATUS THIS MORNING
IN RESPONSE TO STRENGTHENING SOUTHEASTERLY LOW LEVEL FLOW.  EXPECTED
THE STRATUS TO BREAK AND LIFT THIS MORNING AS SHOWERS CONTINUE TO
MOVE NORTH TO SOUTH ACROSS THE CENTRAL AND WESTERN PIEDMONT.
HOWEVER...DUE TO INCREASING LOW LEVEL MOISTURE...CEILINGS WILL
LIKELY HOVER AROUND 3K FT TODAY.  SHOWERS AND THUNDERSTORMS SHOULD
BECOME MORE NUMEROUS WITH HEATING THIS MORNING...EVENTUALLY
SPREADING NORTH AND EAST TOWARD KRDU AND KRWI.  GUSTY WINDS AND
HEAVY DOWNPOURS CAN BE EXPECTED.

MAY SEE A LULL IN ACTIVITY THIS EVENING BEFORE A STRONG UPPER
DISTURBANCES APPROACHES FROM THE WEST ON SUNDAY. PATCHY STRATUS
SHOULD FILL BACK IN OVERNIGHT...BUT FORECAST SOUNDINGS DO NOT SHOW
OVERWHELMING SUPPORT FOR WIDESPREAD STRATUS.  HAVE SCATTERED
CEILINGS IN THE CURRENT TAF...BUT AREAS OF MVFR TO IFR CONDITIONS
MAY BE POSSIBLE.

OUTLOOK...UNSETTLED CONDITIONS WILL CONTINUE WITH SHOWERS AND
THUNDERSTORMS LIKELY SUNDAY.  WIDELY SCATTERED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE STILL POSSIBLE ESPECIALLY DURING THE HEAT OF
THE DAY MONDAY. DRIER CONDITIONS MOVE INTO CENTRAL NORTH CAROLINA
FOR TUESDAY AND WEDNESDAY WITH VFR CONDITIONS CURRENTLY EXPECTED
THEN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NEAR TERM...SMITH
AVIATION...SMITH
Hazardous weather outlook, Aug 13, 4:04 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 AM EDT SAT AUG 13 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-140815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH
THE PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS AND LOCALIZED
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Aug 13, 9:23 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SAT AUG 13 2011

NCZ075-086-131415-
HOKE-MOORE-
923 AM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND HOKE COUNTIES
THROUGH 1015 AM EDT...

AT 923 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SOUTHERN PINES...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SOUTHERN PINES...
WHISPERING PINES...VASS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3520 7957 3539 7929 3535 7927 3530 7919
      3527 7922 3525 7919 3524 7916 3521 7915
      3520 7910 3518 7910 3505 7945
TIME...MOT...LOC 1323Z 238DEG 8KT 3517 7941

VINCENT
Special weather statement, Aug 13, 9:51 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 AM EDT SAT AUG 13 2011

NCZ085-131430-
SCOTLAND-
951 AM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 1030
AM EDT...

AT 951 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GIBSON...OR ABOUT OVER LAURINBURG...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG...AND EAST
LAURINBURG.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3480 7967 3490 7935 3486 7934 3485 7934
      3484 7935 3483 7934 3482 7935 3477 7933
      3465 7944 3464 7948
TIME...MOT...LOC 1351Z 256DEG 17KT 3473 7953

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:56 AM EDTAreal Flood AdvisoryRAHMontgomery, Moore3 hr
Aug 13, 8:51 AM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Aug 13, 8:53 AM EDTAreal Flood AdvisoryRAHMoore97 min
Aug 13, 9:01 AM EDTAreal Flood AdvisoryRAHDavidson, Randolph89 min
Aug 13, 9:23 AM EDTSpecial Weather StatementRAHMoore52 min
Aug 13, 9:36 AM EDTFlash Flood WarningRAHMoore95 min
Aug 13, 9:51 AM EDTSpecial Weather StatementRAHScotland39 min
Aug 13, 9:55 AM EDTAreal Flood AdvisoryRAHScotland95 min
Aug 13, 10:24 AM EDTFlash Flood WarningRAHScotland3 hr
Aug 13, 10:27 AM EDTSpecial Weather StatementRAHHarnett48 min
Aug 13, 11:06 AM EDTAreal Flood AdvisoryRAHHoke54 min
Aug 13, 11:16 AM EDTSpecial Weather StatementRAHScotland29 min
Aug 13, 11:20 AM EDTAreal Flood AdvisoryRAHChatham100 min
Aug 13, 12:06 PM EDTAreal Flood AdvisoryRAHMoore84 min
Aug 13, 12:22 PM EDTAreal Flood AdvisoryRAHCumberland98 min
Aug 13, 12:37 PM EDTAreal Flood AdvisoryRAHHarnett, Lee, Wake83 min
Aug 13, 12:42 PM EDTSpecial Weather StatementRAHWake48 min
Aug 13, 12:45 PM EDTSpecial Weather StatementRAHCumberland45 min
Aug 13, 1:43 PM EDTSpecial Weather StatementRAHJohnston47 min
Aug 13, 1:46 PM EDTAreal Flood AdvisoryRAHJohnston104 min
Aug 13, 2:10 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson110 min
Aug 13, 2:18 PM EDTAreal Flood AdvisoryRAHHalifax, Warren102 min
Aug 13, 6:50 PM EDTSpecial Weather StatementRAHForsyth55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.